Approach to the numerical verification of solutions for nonlinear elliptic problems with local uniqueness

K. Nagatou, N. Yamamoto, M. T. Nakao

Research output: Contribution to journalArticle

22 Citations (Scopus)

Abstract

We propose a numerical method to verify the existence and local uniqueness of solutions to nonlinear elliptic equations. We numerically construct a set containing solutions which satisfies the hypothesis of Banach's fixed point theorem in a certain Sobolev space. By using the finite element approximation and constructive error estimates, we calculate the eigenvalue bound with smallest absolute value to evaluate the norm of the inverse of the linearized operator. Utilizing this bound we derive a verification condition of the Newton-Kantorovich type. Numerical examples are presented.

Original languageEnglish
Pages (from-to)543-565
Number of pages23
JournalNumerical Functional Analysis and Optimization
Volume20
Issue number5-6
Publication statusPublished - 1999 Jul
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Signal Processing
  • Computer Science Applications
  • Control and Optimization

Fingerprint Dive into the research topics of 'Approach to the numerical verification of solutions for nonlinear elliptic problems with local uniqueness'. Together they form a unique fingerprint.

  • Cite this